Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 31, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Sep 14, 2018, 2:35 PM PDT for Esmeralda County, Lincoln County, Nye County, Nevada. It took effect at Sep 15, 2018, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2018, 2:35 PM PDT (21:35 UTC)
- In effect from
- Sep 15, 2018, 11:00 AM PDT
- Expired
- Sep 15, 2018, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3833 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WWUS75 KVEF 142135
NPWVEF
URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
235 PM PDT Fri Sep 14 2018
NVZ014-015-151100-
/O.NEW.KVEF.WI.Y.0031.180915T1800Z-180916T0400Z/
Esmeralda and Central Nye County-Lincoln County-
Including the cities of Beatty, Goldfield, Silver Peak, Dyer,
Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel
235 PM PDT Fri Sep 14 2018
...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY...
The National Weather Service in Las Vegas has issued a Wind
Advisory, which is in effect from 11 AM to 9 PM PDT Saturday.
* WINDS...South 25 to 35 mph with gusts up to 50 mph.
* IMPACTS...Motorists may experience strong, sudden crosswinds
along Nevada Highways 93 and 95. Unsecured items, weak
structures, and other small debris may be blown away.
* TIMING...Wind will increase by noon Saturday, peak in the
afternoon, then gradually diminish in the early evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Wind Advisory means strong winds gusting over 40 mph can make
driving difficult...motorists will need to use extra caution.
Secure any loose items that may be blown away.
&&
$$4 follow-up statements
310 WWUS75 KVEF 150842 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 142 AM PDT Sat Sep 15 2018 ...Wind advisory in effect for the southern Great Basin region... NVZ014-015-151830- /O.CON.KVEF.WI.Y.0031.180915T1800Z-180916T0400Z/ Esmeralda and Central Nye County-Lincoln County- Including the cities of Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 142 AM PDT Sat Sep 15 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Motorists may experience strong, sudden crosswinds along Nevada Highways 93 and 95. Unsecured items, weak structures, and other small debris may be blown away. * TIMING...Wind will increase by noon, peak in the afternoon, then gradually diminish in the early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...motorists will need to use extra caution. Secure any loose items that may be blown away. && $$
366 WWUS75 KVEF 151733 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1033 AM PDT Sat Sep 15 2018 ...Wind advisory in effect for the southern Great Basin region... NVZ014-015-160145- /O.CON.KVEF.WI.Y.0031.180915T1800Z-180916T0400Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1033 AM PDT Sat Sep 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Motorists may experience strong, sudden crosswinds along Nevada Highways 93 and 95. Unsecured items, weak structures, and other small debris may be blown away. * TIMING...Wind will increase by noon, peak in the afternoon, then gradually diminish in the early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...motorists will need to use extra caution. Secure any loose items that may be blown away. && $$
451 WWUS75 KVEF 152100 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 200 PM PDT Sat Sep 15 2018 ...Wind advisory in effect for the southern Great Basin region... NVZ014-015-160400- /O.CON.KVEF.WI.Y.0031.000000T0000Z-180916T0400Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 200 PM PDT Sat Sep 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...South 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Motorists may experience strong, sudden crosswinds along Nevada Highways 93 and 95. Unsecured items, weak structures, and other small debris may be blown away. * TIMING...Wind will peak through the evening before gradually diminishing in the early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...motorists will need to use extra caution. Secure any loose items that may be blown away. && $$
243 WWUS75 KVEF 160331 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 831 PM PDT Sat Sep 15 2018 NVZ014-015-160445- /O.EXP.KVEF.WI.Y.0031.000000T0000Z-180916T0400Z/ Esmeralda and Central Nye County-Lincoln County- Including Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 831 PM PDT Sat Sep 15 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds over south central Nevada were subsiding this evening as expected. The Wind Advisory will be allowed to expire. $$ Morgan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 14, 2:18 PM PDT, 17 minutes earlier.
Area forecast discussion, Sep 14, 2:18 PM PDT, 17 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 218 PM PDT Fri Sep 14 2018 .SYNOPSIS...A deep trough off the West Coast will create gusty, southwest winds through Saturday. Stronger winds will be possible on Saturday afternoon and evening across southern Nevada and Inyo County. Dry weather and slightly above normal temps will continue through the weekend. && .SHORT TERM...Tonight through Sunday. Broad longwave trough will continue a southwesterly flow over the southern Great Basin and Mojave Desert districts through the weekend. Current water vapor imagery shows a strengthening shortwave impulse around 500 miles off the coast of central California. This impulse continue to intensify through the evening before it is ejected across the Great Basin Saturday. As it speeds across the region, it will flex the surface gradients and increase winds to 20- 30 MPH with gusts between 30-45 mph across southern Nevada and Inyo County. The stronger winds will be focused across central Nevada where wind gusts may approach 50 mph Saturday afternoon. With this in mind, a Wind Advisory has been issued for Lincoln, central Nye and Esmeralda counties and will go into effect Saturday afternoon. After the shortwave passes gradients will relax and winds will fall below advisory thresholds on Sunday; however, gusts between 30-40 mph will still be possible across the southern Nevada and Inyo County. Outside of winds, some low-grade moisture move into northwest Arizona and lead to a slight decrease in stability. This may lead to a few clouds in northwest Arizona and possibly a few virga showers. Elsewhere, a few more clouds are expected but moisture will be more limited. Temps will continue to hover around seasonal normals through the weekend. .LONG TERM...Monday through Friday. Still expecting dry southwest flow to dominate the region through much of the long term. Models are in better agreement on bringing in a shortwave TUE-WED next week, which will bring another round of breezy to gusty southwest winds. Beyond Wednesday, models diverge greatly and as a result forecast confidence is low. The latest GFS continues to keep broad troughing over the NW. Whereas the latest ECMWF indicates a developing ridge over the western US and brings a tropical system into the California Baja by FRI. Otherwise, expect breezy afternoons with mostly clear skies and a slight cool down in temperatures by mid-week. && .FIRE WEATHER...A deep trough will remain situated off the West Coast before lifting over the Great Basin Saturday. This will keep breezy to windy conditions a concern for the weekend. The highest winds are expected Saturday across southern Nevada and Inyo County where gusts in excess of 40 mph will be possible during the afternoon and early evening. A Red Flag Warning is now in effect for all of southern Nevada from noon until 9 PM PDT Saturday. && .AVIATION...For McCarran...Initially southeast winds should begin a slow progression to the southwest by the mid to late afternoon hours and becoming mildly gusty, likely topping out around 20 kts. Southwest winds should generally prevail through the evening and overnight hours decreasing to sub-8kts by dusk. Slightly windier conditions are possible tomorrow afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Largely diurnal trends expected today for all sites. Afternoon gustiness will again be possible, namely for KVGT, KHND, and KEED and KIFP near the river. No other impacts are expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Boothe LONG TERM....Kryston AVIATION.....TB3 For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 3:39 AM PDT | Red Flag Warning | VEF | Clark, Lincoln, Nye | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.